Ask an expert
Question

23 Mar 2007

contraception side effects
HI DOCTOR

I HAVE BEEN ON THE TWO MONTH INJECTION FOR +- 2 YEARS BUT IT MADE PROBLEMS WITH MY BREASTS. SO MY HOUSE GP PRESCRIBED MELODENE - ORAL CONTRACEPTION. I HAVE BEEN USING IT NOW FOR 3 MONTHS.
BUT THE PAST TWO WEEKS I HAVE BEEN HAVING TERRIBLE HEADACHES AND LEG CRAMPS. I READ ON THE PAMFLET ABOUT THE SIDE EFFECTS OF THIS PIL AND IT MENTIONED SOMETHING ABOUT TROMBOSIS (NOT SURE IF THIS IS SPELLED CORRECTLY) . I WOULDN'T WANT TROMBOSIS SO I STOPPED DRINKING IT FOR 3 DAYS NOW. NOW I HAVE A PERIOD AND I STILL HAVE LEG CRAMPS.
WHAT AM I TO DO?
GO BACK ON THE PIL OR TRY ANOTHER PIL?
AND WHAT ARE MY CHANCES OF FALLING PREGNANT AFTER MISSING 3 PILLS?
SHOULD I MAYBE FOLLOW THE 7 DAY RULE?

THNX
Answer 430 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

Firstly, thrombosis present with continuous pain in the calf and it is tender when you press it.
If you are young, do not smoke and have no family history, it would be quite rare. This is, however, a rare complication of all the Pills, not just Melodene.
You would be unsafe after missing the pill for 3 days. Yes, follow the 7 day rule.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9433 votes
No
68% - 19967 votes
Vote